Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 783, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2008, 2:09 PM CST for Lamar County, Marion County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2008, 2:09 PM CST (20:09 UTC)
- Expired
- Nov 24, 2008, 2:51 PM CST
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 10:16 AM CST, 3 hours 53 minutes earlier.
Area forecast discussion, Nov 24, 10:16 AM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1016 AM CST MON NOV 24 2008 .DISCUSSION...TOUGH TEMP FORECAST TODAY AS THE S HALF OF THE AREA HAS SEEN A BIG BREAK IN THE CLOUDS AND THAT AREA HAS WARMED SUBSTANTIALLY. I HAVE INCREASED HIGH TEMPS TO MATCH THE LATEST TRENDS AND WITH THE MOST RECENT SFC OBS...WE ARE CURRENTLY AT THOSE HIGHS I HAD RAISED TO. THE GOOD THING IS STRONG ASCENT IS QUICKLY MOVING E AND THE CLOUDS/PRECIP WILL SPREAD THAT WAY RESULTING IN TEMPS BECOMING MORE STEADY THEN FALLING A BIT AS THE RAIN MOVES IN. I MAY HAVE TO ADJ TEMP GRIDS AGAIN TO ACCOUNT FOR TRENDS. JUST ONE OF THOSE DAYS WHERE YOU WILL BE CHASING IT ALL DAY. LOOK FOR THE COLD FRONT...CURRENTLY MOVING THROUGH SE AR...TO ACCELERATE THIS AFTERNOON AND MOVE QUICKLY THROUGH THE CWA. LOOK FOR THE FRONT TO ENTER THE NW DELTA BY 18Z AND PUSH THROUGH THE CWA DURING THE AFTERNOON AND BE JUST AT HBG BY 00Z. THE RAIN/SHOWER AREA...ALONG WITH SOME EMBEDDED TSRA...HAS BEEN CONFINED MAINLY TO A MOISTURE AXIS IN A DEVELOPING WEAK PRE-FRONTAL TROUGH FEATURE. THE MORE WIDESPREAD RAINS HAVE BEEN TO OUR N WHERE THE DEEP FORCING AND STRONG ISENTROPIC ASCENT HAVE BEEN LOCATED. LOOK FOR THAT TREND TO CONTINUE AS AREAS N OF I-20 WILL SEE A THICKER PRECIP BAND WHILE AREAS TO THE S WILL SEE A MORE NARROW BAND PUSH THROUGH. THE MAIN THING IS EVERYONE WILL GET WET AS THIS SYSTEM MOVES THROUGH. LIKE THE PREV FORECAST...I TRIED TO SHOW A STAGGERED ON SET TO THE RAIN AS WELL AS A STAGGERED END TO THE PRECIP THROUGH THE AFTERNOON. I WILL LIKELY HAVE TO ISSUE ONE MORE UPDATE TO REFINE THE PROGRESSION. AS FOR ANY STRONG ACTIVITY...THERE IS A VERY SMALL CHANCE WE MAY SEE SOME GUSTY WINDS IN THE SW AND FAR S PORTION OF THE CWA AS SFC HEATING WILL GIVE WAY TO A BIT MORE INSTABILITY. THE MAIN ISSUE IS SFC DEW PTS ARE NOT REAL HIGH AND INSTABILITY WILL BE LESS THAN 300-400 J/KG OF MLCAPE. ADDITIONALLY...WHERE THERE IS SOME INSTABILITY...FORCING AND DEEP LAYER SHEAR IS THE LOWEST/WEAKEST. AT BEST...A STRONG STORM OR TWO MAY BE POSSIBLE WITH WIND GUSTS 35-50 MPH AS A WORSE CASE WITH A SMALL BOWING TYPE SEGMENT. && .AVIATION...AS OF LATE THIS MORNING IFR-MVFR CONDITIONS WERE GENERALLY ALONG AND BEHIND A COLD FRONT IN THE RAINS EXTENDING ACROSS NORTHWEST MISSISSIPPI INTO NORTHEAST LOUISIANA. VFR CONDITIONS AND BREAKS IN CLOUD COVER WERE NOTED SOUTHEAST OF THE NATCHEZ TRACE. EXPECT WIDESPREAD SHOWER/TSTM ACTIVITY TO SPREAD OVER THE REST OF THE REGION THIS AFTERNOON...WHICH WILL MAKE FOR POOR AVIATION WEATHER WITH MVFR/IFR CONDITIONS ACCOMPANYING A COLD FRONTAL PASSAGE. LOOK FOR RAPID IMPROVEMENT BEHIND THE FRONT HOWEVER AND VFR CONDITIONS ARE EXPECTED AT ALL TAF TONIGHT INTO TUESDAY. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 37 60 34 / 100 0 0 0 MERIDIAN 67 34 58 29 / 100 17 0 0 VICKSBURG 67 38 61 35 / 99 0 0 0 HATTIESBURG 72 37 64 32 / 97 19 0 0 NATCHEZ 69 39 63 35 / 100 0 0 0 GREENVILLE 63 37 58 37 / 98 0 0 0 GREENWOOD 64 36 56 35 / 99 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME
Hazardous weather outlook, Nov 24, 5:07 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 507 AM CST MON NOV 24 2008 LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-059>066-072>074- 251115- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS- RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 507 AM CST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA. INSTABILITY WILL BE LIMITED...BUT STRONG WIND SHEAR WILL SUPPORT WIND GUSTS OF 40 TO 50 MPH IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. ARZ074-075-MSZ018-019-025>039-041>046-050>052-057-058-251115- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-JASPER-CLARKE- 507 AM CST MON NOV 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Nov 24, 1:46 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 146 PM CST MON NOV 24 2008 MSZ065-066-242015- COVINGTON MS-JONES MS- 146 PM CST MON NOV 24 2008 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES NORTHEAST OF COLLINS TO 6 MILES SOUTH OF COLLINS AT 146 PM CST...MOVING EAST AT 40 MPH. PEOPLE IN WESTERN JONES AND EASTERN COVINGTON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:00 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Nov 24, 2:44 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.